MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 10/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a ar40e 18.0 diopter intraocular lens (iol) was removed from the patient''s operative eye for unknown reasons and a vitrectomy was required.There was no incision enlargement or sutures used.The patient left aphakic.The patient returned on (b)(6) 2017 and a non-amo lens was implanted.Reportedly, there was no patient injury and the patient''s status post exchange status is unknown.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: section h6 conclusion code 92 was provided in the initial mdr however it was known the device was discarded by the surgery center.Therefore conclusion code 70 should have been entered.Device evaluation: the product was not returned to the manufacturing site as it was discarded.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search of the complaint database was performed and revealed no additional investigations have been requested for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Corrected data: this report is being submitted as follow-up number one (1) for manufacturer report number.In review, what should have been follow-up #1 was inadvertently submitted with the number two (2) populated in section g6 type of report follow-up #.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section g7: the supplemental emdr that was submitted on (b)(6) 2018 was submitted as follow up #2 however this was incorrect as it was the first follow up report and should have been numbered as #1.Please note that this follow up report is numbered as #3 in section g7 however it is actually follow up report #2.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
Manufacturer (Section G)
ABBOTT MEDICAL OPTICS INC.
road 402 north, km 4.2
anasco industrial park, pob 14
anasco PR 00610
Manufacturer Contact
pam mcclain
1700 east st. andrew place
santa ana, CA 92705
7142478243
MDR Report Key7125079
Report Number2648035-2017-02293
Device Sequence Number13767995
Product Code HQL
UDI-Device Identifier05050474502062
UDI-Public(01)05050474502062(17)190513
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/13/2019
Device Model NumberAR40E
Device Catalogue NumberAR40E00180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2017
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown